Candidate stability and nonbinary social choice
The requirement that a voting procedure be immune to the strategic withdrawal of a candidate for election can be formalized in different ways. Dutta, Jackson, and Le Breton (Econometrica, 2001) have recently shown that two formalizations of this candidate stability property are incompatible with some other desirable properties of voting procedures. This article shows that Grether and Plott's nonbinary generalization of Arrow's Theorem can be used to provide simple proofs of two of their impossibility theorems. Copyright Springer-Verlag Berlin Heidelberg 2003
Volume (Year): 22 (2003)
Issue (Month): 2 (09)
|Contact details of provider:|| Web page: http://www.springer.com|
|Order Information:||Web: http://www.springer.com/economics/economic+theory/journal/199/PS2|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- David M. Grether & Charles R. Plott, 1982.
"Nonbinary Social Choice: An Impossibility Theorem,"
Review of Economic Studies,
Oxford University Press, vol. 49(1), pages 143-149.
- Eraslan, H.Hulya & McLennan, Andrew, 2004. "Strategic candidacy for multivalued voting procedures," Journal of Economic Theory, Elsevier, vol. 117(1), pages 29-54, July.
- Wilson, Robert, 1972. "Social choice theory without the Pareto Principle," Journal of Economic Theory, Elsevier, vol. 5(3), pages 478-486, December.
- Dutta, Bhaskar & Jackson, Matthew O & Le Breton, Michel, 2001.
"Strategic Candidacy and Voting Procedures,"
Econometric Society, vol. 69(4), pages 1013-1037, July.
- Barbera, Salvador & Dutta, Bhaskar & Sen, Arunava, 2001.
"Strategy-proof Social Choice Correspondences,"
Journal of Economic Theory,
Elsevier, vol. 101(2), pages 374-394, December.
- Barbera, Salvador & Dutta, Bhaskar & Sen, Arunava, 2005. "Corrigendum to "Strategy-proof social choice correspondences" [J. Econ. Theory 101 (2001) 374-394]," Journal of Economic Theory, Elsevier, vol. 120(2), pages 275-275, February.
When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:22:y:2003:i:2:p:233-243. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If references are entirely missing, you can add them using this form.